Alert archive / California / Wind Advisories in 2024

Wind Advisory 38, NWS Las Vegas, NV

December 27, 2024Inyo County, San Bernardino County, California; Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Dec 27, 2024, 11:53 PM PST for Inyo County, San Bernardino County, California; Esmeralda County, Nye County, Nevada. It took effect at Dec 29, 2024, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2024, 11:53 PM PST (07:53 UTC)
In effect from
Dec 29, 2024, 10:00 AM PST
Expired
Dec 29, 2024, 10:00 PM PST
In force
12 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA, Esmeralda County, NV, Nye County, NV

The radar

The Edwards AFB radar (KEYX), 197 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 7.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2024-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2024-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2263 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WWUS75 KVEF 280753
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1153 PM PST Fri Dec 27 2024

CAZ520-290000-
/O.NEW.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/
Owens Valley-
Including the cities of Lone Pine, Olancha, Bishop, and
Independence
1153 PM PST Fri Dec 27 2024

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Owens Valley.

* WHEN...From 10 AM to 7 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects and make 
  driving difficult, especially for high profile vehicles. Areas of 
  blowing dust may result in locally reduced visibility.

* ADDITIONAL DETAILS...Downslope winds can create sudden gusts which 
  can result in particulary hazardous crosswinds for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ014-290000-
/O.NEW.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/
Esmeralda and Central Nye County-
Including the cities of Silver Peak, Goldfield, Dyer, and Beatty
1153 PM PST Fri Dec 27 2024

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...From 10 AM to 7 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG
6 follow-up statements
673 
WWUS75 KVEF 281912
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1112 AM PST Sat Dec 28 2024

CAZ519-290900-
/O.EXA.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/
Eastern Sierra Slopes-
Including the cities of Aspendell and Whitney Portal
1112 AM PST Sat Dec 28 2024

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 10 AM to 7 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ520-290900-
/O.CON.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/
Owens Valley-
Including the cities of Independence, Lone Pine, Olancha, and
Bishop
1112 AM PST Sat Dec 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Owens Valley.

* WHEN...From 10 AM to 7 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects and make 
  driving difficult on Highway 395, especially for high profile 
  vehicles. Areas of blowing dust may result in locally reduced 
  visibility.

* ADDITIONAL DETAILS...Downslope winds can create sudden gusts, 
  resulting in particulary hazardous crosswinds for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ014-290900-
/O.CON.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/
Esmeralda and Central Nye County-
Including the cities of Beatty, Goldfield, Silver Peak, and Dyer
1112 AM PST Sat Dec 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...From 10 AM to 7 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds are likely to be in the 
  Dyer area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
301 
WWUS75 KVEF 290744
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1144 PM PST Sat Dec 28 2024

CAZ523-291800-
/O.EXB.KVEF.WI.Y.0038.241229T2100Z-241230T0600Z/
Western Mojave Desert-
Including the cities of Daggett, Fort Irwin, and Barstow
1144 PM PST Sat Dec 28 2024

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Mojave Desert.

* WHEN...From 1 PM to 10 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Expect hazardous crosswinds on north south 
  oriented roads such as US 395 and Interstate 15. Areas of blowing 
  dust and reduced visibility are also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ519-520-291800-
/O.CON.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Aspendell, Olancha, Bishop, Independence,
Lone Pine, and Whitney Portal
1144 PM PST Sat Dec 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...From 10 AM to 7 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects and make 
  driving difficult on Highway 395, especially for high profile 
  vehicles. Areas of blowing dust may result in locally reduced 
  visibility.

* ADDITIONAL DETAILS...Downslope winds can create sudden gusts, 
  resulting in particulary hazardous crosswinds for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ014-291800-
/O.CON.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/
Esmeralda and Central Nye County-
Including the cities of Beatty, Goldfield, Dyer, and Silver Peak
1144 PM PST Sat Dec 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST SUNDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...From 10 AM to 7 PM PST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds are likely to be in the 
  Dyer area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG
244 
WWUS75 KVEF 291731
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
931 AM PST Sun Dec 29 2024

CAZ519-520-292100-
/O.CON.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Whitney Portal, Olancha, Bishop,
Aspendell, Lone Pine, and Independence
931 AM PST Sun Dec 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and make 
  driving difficult on Highway 395, especially for high profile 
  vehicles. Areas of blowing dust may result in locally reduced 
  visibility.

* ADDITIONAL DETAILS...Downslope winds can create sudden gusts, 
  resulting in particulary hazardous crosswinds for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ014-292100-
/O.CON.KVEF.WI.Y.0038.241229T1800Z-241230T0300Z/
Esmeralda and Central Nye County-
Including the cities of Beatty, Silver Peak, Dyer, and Goldfield
931 AM PST Sun Dec 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds are likely to be in the 
  Dyer area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ523-292100-
/O.CON.KVEF.WI.Y.0038.241229T2100Z-241230T0600Z/
Western Mojave Desert-
Including the cities of Barstow, Fort Irwin, and Daggett
931 AM PST Sun Dec 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM 
PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Mojave Desert.

* WHEN...From 1 PM this afternoon to 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Expect hazardous crosswinds on north south 
  oriented roads such as US 395 and Interstate 15. Areas of blowing 
  dust and reduced visibility are also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
425 
WWUS75 KVEF 292004
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1204 PM PST Sun Dec 29 2024

NVZ019-300300-
/O.NEW.KVEF.HW.W.0007.241229T2004Z-241230T0600Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Mt Charleston and Red Rock Canyon
1204 PM PST Sun Dec 29 2024

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph.

* WHERE...Spring Mountains-Red Rock Canyon.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines at 
  higher elevations. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

CAZ519-520-300300-
/O.CON.KVEF.WI.Y.0038.000000T0000Z-241230T0300Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Whitney Portal, Olancha, Bishop,
Aspendell, Lone Pine, and Independence
1204 PM PST Sun Dec 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and make 
  driving difficult on Highway 395, especially for high profile 
  vehicles. Areas of blowing dust may result in locally reduced 
  visibility.

* ADDITIONAL DETAILS...Downslope winds can create sudden gusts, 
  resulting in particulary hazardous crosswinds for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NVZ014-300300-
/O.CON.KVEF.WI.Y.0038.000000T0000Z-241230T0300Z/
Esmeralda and Central Nye County-
Including the cities of Beatty, Silver Peak, Dyer, and Goldfield
1204 PM PST Sun Dec 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Esmeralda and Central Nye County.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds are likely to be in the 
  Dyer area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ523-300300-
/O.CON.KVEF.WI.Y.0038.241229T2100Z-241230T0600Z/
Western Mojave Desert-
Including the cities of Barstow, Fort Irwin, and Daggett
1204 PM PST Sun Dec 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Mojave Desert.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Expect hazardous crosswinds on north south 
  oriented roads such as US 395 and Interstate 15. Areas of blowing 
  dust and reduced visibility are also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CM
685 
WWUS75 KVEF 300250
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
650 PM PST Sun Dec 29 2024

CAZ519-520-NVZ014-300400-
/O.EXP.KVEF.WI.Y.0038.000000T0000Z-241230T0300Z/
Eastern Sierra Slopes-Owens Valley-Esmeralda and Central Nye
County-
Including the cities of Beatty, Lone Pine, Olancha, Bishop,
Aspendell, Silver Peak, Dyer, Independence, Goldfield, and
Whitney Portal
650 PM PST Sun Dec 29 2024

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

Winds have decreased across the Owens Valley...Sierra...and Dyer 
areas. While some pockets of gusty winds remain likely through the 
early evening...the Wind Advisory will be allowed to expire as 
scheduled with further weakening of the winds expected.

$$

NVZ019-300600-
/O.CON.KVEF.HW.W.0007.000000T0000Z-241230T0600Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Red Rock Canyon and Mt Charleston
650 PM PST Sun Dec 29 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS 
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 75 mph.

* WHERE...Spring Mountains-Red Rock Canyon.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Damaging winds could blow down trees and power lines at 
  higher elevations. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs and downed power lines or 
poles. Use extra caution if you must drive.

&&

$$

CAZ523-300600-
/O.CON.KVEF.WI.Y.0038.000000T0000Z-241230T0600Z/
Western Mojave Desert-
Including the cities of Fort Irwin, Daggett, and Barstow
650 PM PST Sun Dec 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Western Mojave Desert.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Expect hazardous crosswinds on north south 
  oriented roads such as US 395 and Interstate 15. Areas of blowing 
  dust and reduced visibility are also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO
379 
WWUS75 KVEF 300545
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
945 PM PST Sun Dec 29 2024

NVZ019-300645-
/O.EXP.KVEF.HW.W.0007.000000T0000Z-241230T0600Z/
Spring Mountains-Red Rock Canyon-
Including the cities of Red Rock Canyon and Mt Charleston
945 PM PST Sun Dec 29 2024

...HIGH WIND WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds across the Spring Mountains have decreased below warning 
thresholds and will continue to ease through the remainder of the 
evening. Therefore...the High Wind Warning has been allowed to 
expire.

$$

CAZ523-300645-
/O.EXP.KVEF.WI.Y.0038.000000T0000Z-241230T0600Z/
Western Mojave Desert-
Including the cities of Fort Irwin, Daggett, and Barstow
945 PM PST Sun Dec 29 2024

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have decreased across the area and the Wind Advisory has been 
allowed to expire.

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

CO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 27, 8:00 PM PST, 3 hours 53 minutes earlier.

Area forecast discussion, Dec 27, 8:00 PM PST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
800 PM PST Fri Dec 27 2024

.SYNOPSIS...A persistent ridge of high pressure will hold over
the Desert Southwest providing dry conditions and above normal
temperatures for most of our forecast area going into the New Year.
A few disturbances riding over the ridge will brush the Southern
Sierra and Great Basin today, Sunday and possibly New Year's Eve.
Gusty winds today will be confined to the western Mojave Desert and
southern Sierra.
&&

.UPDATE...Winds have eased across the Western Mojave Desert and will
continue to diminish through the remainder of the overnight period.
The wind advisory has been allowed to expire. Otherwise, high cloud
cover will be on the increase overnight with no other notable
weather impacts expected.

-Outler-

&&

.DISCUSSION...The Rest of Today through the Middle of Next Week.

Enhanced northwesterly flow aloft brought gusty winds to parts of
the region this morning. The strongest winds through the late
morning were reported in the Western Mojave Desert where west winds
were still gusting 35 to 45 MPH, including across parts of the I-15
near Barstow, CA. A Wind Advisory remains in effect through this
area as winds could impact travel and result in patchy blowing dust
at times. Elsewhere, lighter winds and no impacts were reported.

Through the afternoon, the flow aloft is expected to weaken and
slight height rises will build into the region that will shift
everything eastward. With a weakening pressure gradient as the
better dynamics shift east, winds will slowly diminish across
western San Bernardino County this afternoon. The wind advisory
continues through 7 PM PT this evening, though the highest
probabilities for impactful wind gusts in the Western Mojave Desert
are through about 3 PM or 4 PM. Will need to watch wind trends and
how long impacts linger as winds may drop below hazardous levels
earlier than the set Wind Advisory expiration time. Continued light
winds elsewhere. Any light precipitation is also expected to shift
east this afternoon, but with a very dry atmosphere and quick
hitting upper level dynamics- it will be difficult to get anything
to develop. There is a low chance for rain or snow in northern
Lincoln County early this afternoon, but it will mainly be confined
to the terrain and anything that can develop will be very light so
no precipitation impacts are expected. By this evening, the chances
for precipitation will end and it will be dry across the region.

Heights will continue to build into the region tonight. Weak high
pressure will sit over the region for Saturday which will result in
dry conditions and light winds areawide. High temperatures will
remain about the same as today despite these height rises as
abundant cloud cover streaming into the region and limits daytime
heating.

The ridge will be short lived as another shortwave moves through the
western US Sunday and Monday which will knock the ridge back down.
There remains a significant amount of model uncertainty in the
strength and track of this next system, but this will mainly impact
the wind and temperature forecasts as all models limit moisture
which will thus limit precipitation impacts. There is a low chance
for light precipitation and a few inches of snow in the Sierra
peaks, but overall it will remain dry for most locations. A slightly
deeper solution as shown on the GEFS would result in a stronger
pressure gradient and thus a better chance for gusty winds. NBM
currently shows a 50% or greater probability for wind gusts over 40
MPH in western San Bernardino County as well as the Owens Valley on
Sunday when westerly flow aloft would be strongest. On Monday, winds
would shift northerly and the area for potential wind impacts would
then focus on  the Colorado River Valley, however current NBM
probabilities for wind gusts over 40 MPH in that area are 30% or
less Monday afternoon. Temperatures will be mild on Sunday with warm
southwesterly flow before temperatures drop back again Monday into
early next week on north winds with the next system.

After Monday, there remains uncertainty in the forecast for New
Years Eve and New Years Day as models vary in how quickly the
previously mentioned shortwave will exit. Still not expecting any
precipitation impacts during the time period, but there is
uncertainty in the temperature forecast. It will be colder on
Tuesday and Wednesday compared to Sunday when high temperatures will
run a good 10 degrees above normal, and a significant cold snap is
also no expected...but the exact temperature for the New Years
period is yet to be determined.

&&

.AVIATION...For Harry Reid...No operationally significant clouds,
winds, or weather expected through Saturday. There could be a risk
of east or southeast winds reaching eight to 10 knots on Sunday.

For the rest of southern Nevada, northwest Arizona and southeast
California...No operationally significant clouds, winds, or weather
expected Saturday. On Sunday, gusty west to southwest winds will
return, with the strongest gusts of around 40 knots over the Sierra
crest, where light rain and snow and associated terrain obscuration
will also be concerns.&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Nickerson
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in California, 2024Wind Advisories in Nevada, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.